MAUDE Adverse Event Report: Abbott Medical Amplatzer Torqvue Delivery System; Catheter, Percutaneous

Abbott Medical Amplatzer Torqvue Delivery System; Catheter, Percutaneous
Model Number 9-ITV06F180/80
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026, an 8-6mm amplatzer duct occluder was chosen for implant using a 6f amplatzer torqvue delivery system for patent ductus arteriosus (pda) closure.Prior to use, the delivery sheath was inspected for damage, kinks, or obstructions, and the device was flushed and prepared according to the instructions for use (ifu).During the procedure, a cobra-head configuration of the occluder was observed.The occluder and delivery system were flushed and immersed in saline solution three times.Following each flush, the occluder was recaptured into the delivery system and redeployed in an attempt to restore the device configuration.Despite these efforts, the device did not return to its original configuration.The deformed device was never released from the delivery cable while inside the patient.It was reported that there was no angulation or kink in the delivery system and no interaction with cardiac structures during deployment.On the final recapture attempt, the tip of the torqvue delivery system was damaged, rendering the delivery system unusable.As a result, both the amplatzer duct occluder and the 6f amplatzer torqvue delivery system were removed and replaced.An 8-6 mm amplatzer duct occluder (lot: 10716983) and a 6f amplatzer torqvue delivery system (lot: 11159205) were subsequently used to successfully complete the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in the procedure and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
Amplatzer Torqvue Delivery System
Common Device Name
Catheter, Percutaneous
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50693698
Report Number2135147-2026-06075
Device Sequence Number9684601
Product Code DQY
UDI-Device Identifier00811806010779
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ITV06F180/80
Device Catalogue Number9-ITV06F180/80
Device Lot Number11047125
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 MO
Patient SexMale
Patient Weight6 LB